Alert archive / Florida / Special Weather Statements in 2011

Special Weather Statement, NWS Miami, FL

July 18, 2011Broward County, Florida

NWS Miami, FL issued this special weather statement at Jul 18, 2011, 7:49 PM EDT for Broward County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2011, 7:49 PM EDT (23:49 UTC)
Expired
Jul 18, 2011, 8:15 PM EDT
In force
26 min
Issued by
NWS Miami, FL

County Broward County, FL

The radar

The Miami radar (KAMX), 54 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 11.8 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2011-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1031 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2011-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1031 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
736 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

914 
WWUS82 KMFL 182349
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
749 PM EDT MON JUL 18 2011

FLZ072-172-190015-
COASTAL BROWARD COUNTY FL METRO BROWARD COUNTY FL 
749 PM EDT MON JUL 18 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN BROWARD COUNTY 

* UNTIL 815 PM EDT

* AT 743 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A 
  STRONG SHOWER NEAR DANIA BEACH WITH A POSSIBLE FUNNEL CLOUD        
  REPORTED JUST OFF THE COAST...AND MOVING SOUTH AT 5 MPH.

* THE STORM WILL AFFECT...
  HALLANDALE...
  AND SURROUNDING COMMUNITIES.

ALSO...DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR FUNNEL CLOUDS.

LAT...LON 2604 8011 2600 8011 2598 8011 2597 8013
      2603 8019 2609 8012 2605 8010
TIME...MOT...LOC 2347Z 324DEG 6KT 2603 8012

$$

60

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 18, 2:23 PM EDT, 5 hours 26 minutes earlier.

Area forecast discussion, Jul 18, 2:23 PM EDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
223 PM EDT MON JUL 18 2011

.DISCUSSION...
VERY GOOD CONSENSUS BETWEEN THE OBJECTIVE MODEL AIDS INDICATES
THAT TROPICAL STORM BRET WILL CONTINUE TO STEADILY LIFT ENE AND
AWAY FROM THE LOCAL AREA OVER THE NEXT COUPLE OF DAYS. ALTHOUGH
SLIGHT INTENSIFICATION IS POSSIBLE OVER THE FOLLOWING 24 HRS...PLENTY
OF MID/UPPER DRY AIR AND SOME DEEP LAYER SHEAR WILL BE THE MAIN
FACTORS KEEPING THIS SYSTEM FROM FURTHER STRENGTHENING. FOR MORE
INFORMATION ON BRET...VIEW THE LATEST FORECAST FROM THE NATIONAL
HURRICANE CENTER. FOR OUR LOCAL AREA...THE MAIN IMPACT FROM BRET
WILL REMAIN OUT OVER THE ADJACENT ATLANTIC WATERS AS WILL BE
DISCUSSED IN FURTHER DETAIL BELOW IN THE MARINE SECTION. AS BRET
CONTINUES ON ITS NORTHEAST TRACK AWAY FROM THE AREA...THE DEEP
LAYER FLOW WILL REMAIN PRIMARILY OUT OF THE NW DIRECTION. THIS
COMBINED WITH PLENTY OF DEEP LAYER MOISTURE WILL KEEP THE RAINFALL
PROBABILITIES ELEVATED OVER THE EASTERN LOCATIONS ACROSS SOUTH
FLORIDA THROUGH TUESDAY. MODEL PWAT VALUES REMAIN AROUND THE 2
INCH MARK THROUGH THIS TIME.

WEDNESDAY THROUGH THE SECOND HALF OF THE WEEK...THE MODELS REMAIN
IN DECENT AGREEMENT AND GENERALLY INDICATE THE SUBTROPICAL RIDGE
BUILDING NORTH OVER THE LOCAL AREA WITH THE MEAN RIDGE AXIS
SETTING UP FROM EAST TO WEST JUST OVER OR NORTH OF THE AREA. THIS
TRANSLATES TO MORE OF A SEASONAL PATTERN WITH AFTERNOON SHOWERS
AND STORMS DEVELOPING OVER THE INTERIOR AND WESTERN LOCATIONS EACH
DAY.

&&

.MARINE...
MODERATE SEAS GENERATED BY TROPICAL STORM BRET WILL CONTINUE TO
IMPACT MAINLY THE PALM BEACH AND BROWARD COUNTY WATERS THROUGH
TUESDAY BEFORE SUBSIDING BACK TOWARD NORMAL THROUGH THE MID-WEEK
PERIOD. THE LATEST POSITION OF BRET WAS JUST NORTH OF THE BAHAMAS
WITH A SLIGHT MOTION TO THE EAST AND NORTHEAST. IN
ADDITION...SCATTERED SHOWERS WITH ISOLATED STORMS WILL REMAIN
POSSIBLE OVER THESE ATLANTIC WATERS...WHICH MAY RESULT IN LOCALLY
CHOPPIER CONDITIONS DUE TO GUSTY WINDS.

&&

.FIRE WEATHER...
THERE ARE NO FIRE WEATHER CONCERNS AS HUMIDITY AND RAINFALL
PROBABILITIES REMAIN ELEVATED THROUGH THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  72  88  75  90 / 50 50 30 30
FORT LAUDERDALE  76  89  78  90 / 60 50 30 20
MIAMI            75  90  77  91 / 60 50 30 20
NAPLES           73  89  75  89 / 30 20 20 20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE...85/AG
AVIATION/RADAR/FIRE...30/KOB
Hazardous weather outlook, Jul 18, 7:40 AM EDT, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
740 AM EDT MON JUL 18 2011

FLZ063-066>075-168-172>174-190245-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
740 AM EDT MON JUL 18 2011

...SCATTERED THUNDERSTORMS THIS AFTERNOON MAINLY INTERIOR AND SOUTHEAST...
...MODERATE RISK OF RIP CURRENTS PALM BEACH COUNTY...
...LOCALLY HEAVY RAIN IS POSSIBLE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
ONCE AGAIN LATE THIS AFTERNOON WITH MOVEMENT BEING SLOW AND
ERRATIC. THE PRIMARY THREAT FROM THESE STORMS WILL BE FREQUENT
LIGHTNING, HEAVY RAINFALL AND GUSTY WINDS.

WATERSPOUTS: THE COMBINATION OF LIGHT LOW LEVEL WINDS AND CLOUD BANDS
FROM TROPICAL STORM BRET ACROSS THE LOCAL ATLANTIC WATERS WILL
RESULT IN A SLIGHT RISK OF WATERSPOUTS TODAY.

WIND: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING GUSTY
WINDS OF 40 TO 45 MPH.

FLOODING: A SLOW STORM MOTION COULD RESULT IN LOCALLY HEAVY
RAINS, WHICH IN TURN, COULD RESULT IN MINOR FLOODING IN POORLY
DRAINED AREAS AND ON SOME ROADWAYS, MAINLY ACROSS SOUTHERN
PORTIONS OF SOUTH FLORIDA.

TEMPERATURES: MAXIMUM HEAT INDEX READINGS COULD REACH 100 TO 105
DEGREES ACROSS INTERIOR PORTIONS OF SOUTH FLORIDA THIS AFTERNOON.

RIP CURRENTS: MODERATE NORTHEAST SEAS GENERATED BY TROPICAL STORM
BRET WILL RESULT IN A MODERATE RISK OF RIP CURRENTS ALONG THE
BEACHES OF PALM BEACH COUNTY TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TROPICAL STORM BRET IS EXPECTED TO INITIALLY DRIFT A LITTLE BIT TO THE
SOUTHEAST AND THEN MOVE NORTH-NORTHEAST AS A TROUGH OF LOW PRESSURE
TO THE NORTH DRIVES THE SYSTEM INTO THE NORTH ATLANTIC.

ASIDE FROM TROPICAL STORM BRET, SCATTERED THUNDERSTORMS WILL REMAIN
POSSIBLE OVER THE COMING DAYS ACROSS SOUTH FLORIDA WITH FREQUENT
LIGHTNING, LOCALLY HEAVY RAINFALL, AND GUSTY WINDS BEING THE MAIN
CONCERNS, PARTICULARLY DURING THE EARLY PART OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WIDESPREAD SPOTTER ACTIVATION IS NOT
ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT
HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Local storm report, Jul 18, 3:05 PM EDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
305 PM EDT MON JUL 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 PM     MARINE TSTM WIND 8 SSE KEY BISCAYNE      25.58N 80.10W
07/17/2011  M83.00 MPH       AMZ651             FL   C-MAN STATION

            THE FOWEY ROCKS C-MAN STATION MEASURED AN 83 MPH WIND
            GUST AT 808 PM AS A THUNDERSTORM MOVED THROUGH.

&&

CARACOZZA
Special weather statement, Jul 18, 6:27 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
627 PM EDT MON JUL 18 2011

FLZ073-076-173-174-182315-
COASTAL MIAMI DADE COUNTY FL FAR SOUTH MIAMI-DADE COUNTY FL INLAND
MIAMI-DADE COUNTY FL UPPER KEYS IN MONROE FL
627 PM EDT MON JUL 18 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN MIAMI-DADE COUNTY
  NORTH CENTRAL MONROE/UPPER KEYS COUNTY

* UNTIL 715 PM EDT

* AT 625 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HOMESTEAD
  MIAMI SPEEDWAY TO PA-HAY OKEE OVERLOOK...AND MOVING SOUTH AT 15
  MPH.

* THE LINE OF STORMS WILL AFFECT...
  FLORIDA CITY...
  ROYAL PALM RANGER STATION...
  MAHOGANY HAMMOCK...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 40 TO 50 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2520 8033 2518 8045 2520 8047 2520 8054
      2522 8058 2520 8058 2515 8065 2516 8069
      2514 8075 2515 8076 2513 8078 2516 8079
      2514 8080 2517 8085 2552 8086 2556 8034
      2534 8033 2530 8037 2529 8032
TIME...MOT...LOC 2227Z 357DEG 15KT 2544 8043 2543 8075

AK
Special weather statement, Jul 18, 7:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
749 PM EDT MON JUL 18 2011

FLZ072-172-190015-
COASTAL BROWARD COUNTY FL METRO BROWARD COUNTY FL
749 PM EDT MON JUL 18 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN BROWARD COUNTY

* UNTIL 815 PM EDT

* AT 743 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG SHOWER NEAR DANIA BEACH WITH A POSSIBLE FUNNEL CLOUD
  REPORTED JUST OFF THE COAST...AND MOVING SOUTH AT 5 MPH.

* THE STORM WILL AFFECT...
  HALLANDALE...
  AND SURROUNDING COMMUNITIES.

ALSO...DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR FUNNEL CLOUDS.

LAT...LON 2604 8011 2600 8011 2598 8011 2597 8013
      2603 8019 2609 8012 2605 8010
TIME...MOT...LOC 2347Z 324DEG 6KT 2603 8012

60

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 8:01 PM EDTSpecial Marine WarningMFL59 min
Jul 17, 8:36 PM EDTSpecial Marine WarningMFL84 min
Jul 18, 6:27 PM EDTSpecial Weather StatementMFLMiami-Dade48 min
Jul 18, 6:43 PM EDTSpecial Marine WarningMFL47 min
Jul 18, 7:45 PM EDTSpecial Marine WarningMFL60 min

Nearby

Special Weather Statements in Florida, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.